Alert archive / Texas / Flash Flood Warnings in 2001
Flash Flood Warning 18, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at Sep 20, 2001, 7:05 PM CDT for King County, Texas. It was in force for 85 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 20, 2001, 7:05 PM CDT (00:05 UTC)
- Expired
- Sep 20, 2001, 8:30 PM CDT
- In force
- 85 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County King County, TX
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.1 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 3737 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLUB 210008 FFWLBB TXC269-210130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 705 PM CDT THU SEP 20 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... KING COUNTY IN NORTHWEST TEXAS * UNTIL 830 PM CDT * AT 704 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING VERY HEAVY RAIN 13 MILES SOUTHEAST OF GUTHRIE...MOVING SOUTH AT 10 MPH. RAINFALL AMOUNTS OF UP TO 3 INCHES COULD HAVE FALLEN OVER EASTERN KING COUNTY 5 TO 15 MILES EAST OF GUTHRIE SINCE 6 PM. MORE THUNDERSTORMS OVER THE COUNTY WILL INCREASE THE LIKELIHOOD OF FLOODING. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND ARROYOS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3382 10002 3382 10045 3341 10048 3342 10001
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 20, 2:00 PM CDT, 5 hours 5 minutes earlier.
Area forecast discussion, Sep 20, 2:00 PM CDT, 5 hours 5 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 200 PM CDT THU SEP 20 2001 AN MCS LOOKING MORE PROBABLE LATE TODAY AND TONIGHT OVER THE EASTERN COUNTIES. HIGH DEWPOINTS HAVE POOLED ACROSS THE ROLLING PLAINS NORTH INTO THE SOUTHEASTERN PANHANDLE. THIS COMBINED WITH COLD TEMPERATURES ALOFT HAS RESULTED IN HIGH INSTABILITY ACROSS THE AREA TODAY WITH CAPES AS HIGH AS 3500 J/KG. SURFACE TROUGH OF LOW PRESSURE NOTED FROM THE CENTRAL OK PANHANDLE SOUTHWEST INTO SOUTHEASTERN NM. SHORTWAVE NOTED ON WV IMAGERY MOVING INTO SW NM. THIS WAVE COMBINED WITH A WEAK WAVE INTO COLORADO WILL COMBINE TO PRODUCE INCREASING SYNOPTIC SCALE MOTION AND FURTHER STEEPEN LAPSE RATES LATE TODAY. THUNDERSTORMS COULD DEVELOP ALMOST ANYWHERE IN CWA BUT INITIAL GUESS IS THAT THEY WILL BE FOCUSED ALONG SURFACE TROUGH NORTHWEST...PERHAPS ISOLATED TO WIDELY SCATTERED...WITH BETTER COVERAGE OVER THE EAST WHERE INSTABILITY WILL BE MAXIMIZED LATER THIS EVENING AS BOUNDARY FORCING INCREASES BENEATH INCREASING VERTICAL MOTION FIELD ALOFT. MID LEVEL FLOW LOOKS WEAK TO SUPPORT SUSTAINED SUPERCELLS...BUT STRONG MULTICELL STORMS WITH HAIL AND GUSTY WINDS LOOKS LIKELY..AGAIN MORE NUMEROUS EAST. THIS ACTIVITY SHOULD MOVE EAST INITIALLY...AND THEN BEGIN TO PROPAGATE SOUTHEAST AND SOUTH AS MESOSCALE COMPLEX DEVELOPS OVER THE EASTERN PANHANDLE/WESTERN OK AND PERHAPS INTO THE ROLLING PLAINS TONIGHT. SYSTEM WILL FEED ON 20 TO 30 KNOT SOUTHERLY 850 MB JET. WITH VERY HIGH PRECIPITABLE WATER VALUES...LOCALLY HEAVY RAIN WILL BE POSSIBLE. THIS SYSTEM LOOKS AS IT WILL PROPAGATE SOUTHEAST TOWARD THE BIG COUNTRY TOWARD MORNING...WITH OUTFLOW BOUNDARY/FRONT BRIDGING SOUTHWARD INTO CENTRAL AND SOUTHWEST TEXAS WITH EASTERLY BOUNDARY FLOW OVER THE SOUTH PLAINS FOR SATURDAY. AIRMASS SAT OVER THE EASTERN ZONES WILL DRY CONSIDERABLY ON SATURDAY WITH HIGH CENTERED OVER NW OK. COULD SEE ADDITIONAL DEVELOPMENT OVER THE WESTERN COUNTIES INTO EASTERN NM WITH UPSLOPE FLOW AND STILL FAIRLY HIGH DEWPOINTS NORTH OF THE BOUNDARY. WITH NW FLOW ALOFT...SOME OF THESE STORMS MAY MOVE INTO THE SOUTH PLAINS SO WILL MAINTAIN CHANCE POPS SAT AND SAT NIGHT. STRONG STORM COMING ASHORE ALONG THE PACIFIC NORTHWEST COAST LATE SATURDAY WILL RESULT IN SHARPLY AMPLIFYING UPPER PATTERN OVER THE CONUS SUNDAY. TROUGH MOVING THROUGH THE MIDWEST WILL PUSH FRONT ACROSS THE AREA ON SUNDAY WILL COOLER TEMPS AND A CHANCE OF SHOWERS/THUNDERSTORMS. BLOCKING HIGH PRESSURE PATTERN TOWARD MID WEEK...WITH MAIN WESTERLIES HAVING RETREATED NORTHWARD ALONG CANADIAN BORDER. STILL LOOKS COOLER THAN NORMAL WITH SLIGHT CHANCE OF RAIN THROUGH EXTENDED. PRELIM NUMBERS FOLLOW. FRIONA 59/82/58/83 4433 TULIA 60/83/59/84 5333 CHILDRESS 65/85/63/87 7432 BROWNFIELD 63/85/61/87 4433 LUBBOCK 62/84/60/86 5433 ASPERMONT 68/87/65/88 6533 .LUB...NONE. JAMES
In the hours before
Special weather statement, Sep 20, 4:01 PM CDT, 3 hours 4 minutes before
TXZ024>026-030>032-035>038-210200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 401 PM CDT THU SEP 20 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR THE FOLLOWING COUNTIES UNTIL 900 PM CDT THURSDAY EVENING... IN THE TEXAS PANHANDLE... BRISCOE...CHILDRESS AND HALL... IN NORTHWEST TEXAS... COTTLE...CROSBY...DICKENS...FLOYD...KING...LUBBOCK AND MOTLEY... REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Sep 20, 5:48 PM CDT, 1 hour 17 minutes before
TXZ041>044-202300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 548 PM CDT THU SEP 20 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR THE FOLLOWING COUNTIES UNTIL 1100 PM CDT THURSDAY EVENING... IN NORTHWEST TEXAS... GARZA...KENT...LYNN AND STONEWALL... REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 7:42 PM CDT | Severe Thunderstorm Warning | LUB | Stonewall | 48 min |
Nearby
Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.